MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4770
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that there was liquid leakage with a balloon, two guidewires could not exit the distal end of the balloon, one coil was stretched and replaced with a product of the same model and implanted successfully, and another coil could not be detached and was successfully implanted after replacement.The reported devices and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
E.Physician information was not available at the time of report.Information was requested.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported there were no issues that resulted in the damage that was found.The guidewire was able to pass the catheter hub.The guidewire tips were not shaped.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the hyperform balloon catheter and guidewire were returned for analysis within a shipping box, a plastic bio-pouch, and a dispenser coil.The guidewire was returned within the hyperform balloon catheter.Damage location details: the guidewire was found extending out from within the hyperform catheter hub for ~43.5cm.No damages were found with the hyperform catheter hub.The hyperform catheter body was found stretched at ~4.0cm and at ~1.5cm from the distal tip.A hole/tear was found in the balloon tubing.The hyperform catheter distal tip was found damaged (indented).Testing/analysis: the guidewire could not be removed from within the hyperform balloon catheter as it was found stuck.Inflation testing could not be performed with the hyperform balloon.Conclusion: based on the device analysis and reported information, the customer¿s ¿catheter leak¿ report could not be confirmed as inflation testing could not be performed.However, the customer¿s ¿guidewire resistance/stuck¿ report was conformed as the guidewire was found stuck.The hyperform catheter body was found stretched and the balloon was found damaged (hole/tear).It is likely that the damage to the balloon contributed to the ¿catheter leak¿ issue.The hole/tear in the balloon tubing could be due to over-inflation or sharp object contact during the procedure.The guidewire can become stuck if inserted with excessive force, leading to stretching of the catheter body.However, the cause of the guidewire resistance could not be determined.The indented distal tip suggests mechanical damage, possibly from impact.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
HYPERFORM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19546963
Report Number2029214-2024-01086
Device Sequence Number20017341
Product Code MJN
UDI-Device Identifier00763000294328
UDI-Public00763000294328
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2025
Device Model Number104-4770
Device Catalogue Number104-4770
Device Lot NumberB601855
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer06/24/2024
08/07/2024
09/04/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/17/2024
08/19/2024
09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose